Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 293, NWS Jackson, MS

April 22, 2005Sharkey County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2005, 3:50 PM CDT for Sharkey County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 3:50 PM CDT (20:50 UTC)
Expired
Apr 22, 2005, 4:30 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 222050
SVRJAN
MSC125-222130-
/O.NEW.KJAN.SV.W.0293.050422T2051Z-050422T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI

* UNTIL 430 PM CDT

* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARY...OR ABOUT 7 MILES SOUTH OF ROLLING FORK...AND MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SHARKEY COUNTY AT 410 PM CDT

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3271 9086 3271 9094 3289 9093 3286 9074
      3283 9076 3280 9070 3276 9070 3274 9074
      3269 9072

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 222103
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT FRI APR 22 2005

MSC125-222130-
/O.CON.KJAN.SV.W.0293.000000T0000Z-050422T2130Z/
SHARKEY MS-
403 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
CENTRAL SHARKEY COUNTY...

AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER SHARKEY COUNTY...OR ABOUT 10 MILES SOUTH OF ROLLING
FORK...MOVING EAST AT 35 MPH.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3269 9072 3271 9088 3289 9089 3286 9074
      3283 9076 3280 9070 3276 9070 3274 9074

$$

CME
000 
WWUS54 KJAN 222124
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT FRI APR 22 2005

MSC125-222134-
/O.CAN.KJAN.SV.W.0293.000000T0000Z-050422T2130Z/
SHARKEY MS-
424 PM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SHARKEY COUNTY IS CANCELLED...

THE STORM HAS EXITED THE COUNTY.

LAT...LON 3269 9072 3271 9088 3289 9089 3286 9074
      3283 9076 3280 9070 3276 9070 3274 9074

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:50 PM CDT, 0 minutes earlier.

Area forecast discussion, Apr 22, 3:50 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI APR 22 2005

.SYNOPSIS...
ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
EARLY THIS EVENING ACROSS THE SOUTHEASTERN TWO-THIRDS OF THE
FORECAST AREA AS A STRONG COLD FRONT NEARS FROM THE NORTHWEST AND AN
UPPER DISTURBANCE SWINGS ACROSS. STORMS SHOULD EXIT SOUTHEAST
SECTIONS THIS EVENING WITH THE COLD FRONT PASSING SOUTH OF THE
ENTIRE AREA OVERNIGHT. MUCH COOLER WEATHER ON TAP FOR THIS
WEEKEND...BUT LOTS OF SUN AND GENERALLY PLEASANT CONDITIONS UNTIL AT
LEAST THE START OF THE WORK WEEK.

&&

.DISCUSSION...
THUNDERSTORMS HAVE FINALLY STARTING FIRING UP IN PAST 30 MINUTES
ACROSS THE FORECAST AREA AS ASCENT FROM APPROACHING SHORTWAVE ENERGY
PROVIDED THE MISSING INGREDIENT IN AN OTHERWISE VERY FAVORABLE
ENVIRONMENT. SB CAPES IN THE 2500 TO 3000 RANGE...COMBINED WITH
ROUGHLY 30KTS OF DEEP LAYER SHEAR...WILL BE ENOUGH TO FUEL STORMS
CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL...AS WELL AS OCCASIONAL
WIND GUSTS TO 50 OR 60 KTS. DEEP MOISTURE IS FORECAST TO SHIFT SOUTH
OF THE FORECAST AREA LATER THIS EVENING WELL AHEAD OF THE ACTUAL
COLD FRONT. THEREFORE...I ANTICIPATE MOST OF THE CONVECTION WILL
SHIFT SOUTH OF THE HIGHWAY 84 CORRIDOR BY THE TIME THE COLD FRONT
WILL BE THROUGH THE DELTA. POST FROPA...EXPECT GUSTY NORTHWEST WINDS
AND SCATTERED CLOUDS...BUT NO PRECIP. LOWS TONIGHT WILL NOT HAVE A
CHANCE TO DROP TOO FAR (50S GENERALLY)...BUT THE WIND MAY FEEL A
LITTLE RAW TOMORROW MORNING. /BB/

DID NOT MAKE ANY DRAMATIC CHANGES TO THE REST OF THE GOING FORECAST.
THE COLD FRONT SHOULD MOVE THROUGH THE AREA OVERNIGHT...WITH COOLER
DRIER AIR QUICKLY MOVING INTO THE REGION. TEMPS WILL BE NEARLY 20
DEGREES COOLER SATURDAY AND SUNDAY. WINDS WILL INCREASE BEHIND THE
BOUNDARY SATURDAY...DECIDED TO HOLD OFF THE LWY FOR NOW. EXPECT
WINDS IN THE TO 20 MPH RANGE FOR MOST AREAS. THE NORTHWEST WILL BE
THE LIKELY AREA FOR HIGHER GUSTS...AGAIN WILL WAIT ON ISSUING. THE
WEEKEND SHOULD BE NICE AND MILD WITH A COOL NORTHERLY BREEZE.
ANOTHER SYSTEM WILL APPROACH THE REGION LATE MONDAY/TUESDAY. GFS HAS
A 1 TO 2 INCH RAINFALL AMOUNTS FROM 00Z TUE-00Z WED. THERE APPEARS
TO BE A WEAK WAVE IN THE UPPER FLOW AND A SURFACE FEATURE COMING UP
FROM THE SOUTHWEST. MADE SOME ADJUSTMENTS TO THE POPS TO SHIFT THE
BEST RAIN CHANCES INTO THE MONDAY AND TUESDAY. ANOTHER COLD FRONT
SHOULD PASS THROUGH THE AREA TUESDAY AFTERNOON...WITH MORE SHOWERS
AND THUNDERSTORMS DEVELOPING THROUGH LATE TUESDAY/EARLY WEDNESDAY.
HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY AND MAINTAIN
THROUGH THE EXTENDED. TEMPS WERE GOOD...BASICALLY KEPT THINGS CLOSE
TO GUIDANCE. DPT WERE A LITTLE MORE DIFFICULT...BASICALLY KEPT THE
CURRENT FORECAST. /LM/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

50/7
Hazardous weather outlook, Apr 22, 4:07 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
407 AM CDT FRI APR 22 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
230907-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
407 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
AREAS ALONG AND EAST OF INTERSTATE 55...WHILE ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS AREAS WEST OF INTERSTATE
55.

A MID LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT IS EXPECTED TO
PUSH ACROSS THE FORECAST AREA  TODAY AND EXIT THIS EVENING.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY
ACROSS EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST
LOUISIANA AND NORTHWEST MISSISSIPPI THIS MORNING AS OVERNIGHT
ACTIVITY OVER ARKANSAS	HEADS SOUTHEAST INTO OUR REGION. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER RISKS.

THUNDERSTORM ACTIVITY IS LIKELY TO PUSH EAST AND SOUTH ACROSS AT
LEAST THE NORTHERN PORTION OF THE FORECAST AREA THROUGH LATE THIS
MORNING  IN RESPONSE TO UPPER LEVEL ENERGY SWINGING THROUGH THE
TENNESSEE VALLEY.

BY THIS AFTERNOON...MODERATE LEVELS OF ATMOSPHERIC INSTABILITY
WILL EXIST OVER THE LOWER MISSISSIPPI RIVER VALLEY...ALONG AND
AHEAD OF A COLD FRONT WHICH WILL BE APPROACHING THE MISSISSIPPI
RIVER. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP AT LEAST IN THE VICINITY OF THIS BOUNDARY. THESE
THUNDERSTORMS WILL MOVE EASTWARD THROUGH THE AREA  THIS AFTERNOON
AND  EARLY EVENING...WITH THE MAIN SEVERE WEATHER RISKS
CONTINUING TO BE DAMAGING WINDS AND LARGE HAIL.

MOST...IF NOT ALL...OF THE STORMS SHOULD BE EAST OF THE FORECAST
AREA BY  MIDNIGHT AS THE COLD FRONT CONTINUES ON SOUTH TO THE
GULF COAST.

...NON PRECIPITATION...
PATCHY FOG FORMATION IS POSSIBLE PRIOR TO DAWN ACROSS PORTIONS OF
SOUTHEAST MISSISSIPPI...MAINLY SOUTHEAST OF A BUDE...TO CRYSTAL
SPRINGS...TO QUITMAN LINE. VISIBILITIES COULD BE REDUCED TO LESS
THAN HALF A MILE AT TIMES EARLY THIS MORNING...ESPECIALLY IN LOW
LYING AREAS AND ALONG RIVERS AND LAKES. DENSE FOG IS NOT EXPECTED
TO BE A PROBLEM IN OTHER PORTIONS OF THE FORECAST AREA THIS
MORNING. THE PATCHY FOG IS EXPECTED TO BURN OFF BY MID MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...IS ANTICIPATED  FRIDAY...BUT
OTHERWISE IS NOT ANTICIPATED THROUGH NEXT FRIDAY MORNING...APRIL
29TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Apr 22, 9:50 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT FRI APR 22 2005

MSZ028>033-037>039-044>046-050>052-056>058-066-222000-
ATTALA MS-CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-
JONES MS-KEMPER MS-LAUDERDALE MS-LEAKE MS-LOWNDES MS-
MONTGOMERY MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-SCOTT MS-SMITH MS-WEBSTER MS-WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
185 IN EFFECT UNTIL 3 PM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 19 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               LEAKE
SCOTT                 SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...FOREST...MORTON...EUPORA...MABEN...
MATHISTON...LAUREL...MERIDIAN...BAY SPRINGS...HEIDELBERG...
PHILADELPHIA...PEARL RIVER...TAYLORSVILLE...RALEIGH...DE KALB...
SCOOBA...QUITMAN...STONEWALL...SHUBUTA...WINONA...WEST POINT...
COLUMBUS...CARTHAGE...LOUISVILLE...KOSCIUSKO...NEWTON...UNION...
DECATUR...CONEHATTA...MACON...BROOKSVILLE...STARKVILLE...
ACKERMAN AND WEIR.

50
Special weather statement, Apr 22, 11:35 AM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT FRI APR 22 2005

LAZ016-023>026-MSZ043-047>049-053>055-059>065-230000-
CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA-
TENSAS LA-ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS-
FRANKLIN MS-HINDS MS-JEFFERSON MS-JEFFERSON DAVIS MS-
LAWRENCE MS-LINCOLN MS-MADISON MS-RANKIN MS-SIMPSON MS-
WARREN MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
186 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             FRANKLIN
MADISON               TENSAS

IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                HINDS                 MADISON
RANKIN                SIMPSON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN

IN SOUTHEAST MISSISSIPPI

COVINGTON

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
TALLULAH...BROOKHAVEN...WINNSBORO...NATCHEZ...MAGEE...
MENDENHALL...PEARL...BRANDON...RICHLAND...VICKSBURG...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE...PORT GIBSON...
PRENTISS...BASSFIELD...MONTICELLO...NEW HEBRON...JACKSON...
COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...VIDALIA...
FERRIDAY...WEST FERRIDAY...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH AND WATERPROOF.

MSZ028>033-037>039-044>046-050>052-056>058-066-222000-
ATTALA MS-CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-
JONES MS-KEMPER MS-LAUDERDALE MS-LEAKE MS-LOWNDES MS-
MONTGOMERY MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-SCOTT MS-SMITH MS-WEBSTER MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 185 REMAINS VALID UNTIL 3 PM CDT
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 19 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               LEAKE
SCOTT                 SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS...KOSCIUSKO...
FOREST...MORTON...TAYLORSVILLE...RALEIGH...LAUREL...BAY SPRINGS...
HEIDELBERG...MACON...BROOKSVILLE...QUITMAN...STONEWALL...
SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA...DE KALB...
SCOOBA...STARKVILLE...PHILADELPHIA...PEARL RIVER...WINONA...
ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON...MERIDIAN...
LOUISVILLE AND CARTHAGE.

50
Special weather statement, Apr 22, 2:37 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT FRI APR 22 2005

MSZ031>033-037>039-044>046-050>052-056>058-066-230200-
ATTALA MS-CHOCTAW MS-CLARKE MS-JASPER MS-JONES MS-
KEMPER MS-LAUDERDALE MS-LEAKE MS-LOWNDES MS-NESHOBA MS-
NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-SCOTT MS-SMITH MS-
WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS REPLACED A PORTION OF SEVERE
THUNDERSTORM WATCH 185 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
190 UNTIL 9 PM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THE NEW WATCH INCLUDES 16 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               LEAKE
SCOTT                 SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTHEAST MISSISSIPPI

LOWNDES               OKTIBBEHA

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...COLUMBUS...KOSCIUSKO...FOREST...
MORTON...CARTHAGE...TAYLORSVILLE...RALEIGH...LAUREL...
BAY SPRINGS...HEIDELBERG...MACON...BROOKSVILLE...QUITMAN...
STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA...
DE KALB...SCOOBA...STARKVILLE...PHILADELPHIA...PEARL RIVER...
ACKERMAN...WEIR...MERIDIAN AND LOUISVILLE.

MSZ028>030-222045-
CLAY MS-MONTGOMERY MS-WEBSTER MS-

THE NATIONAL WEATHER SERVICE HAS ALLOWED TO EXPIRE SEVERE
THUNDERSTORM WATCH 185 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS ALLOWS TO EXPIRE 3 COUNTIES

IN NORTH CENTRAL MISSISSIPPI

MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY

THIS INCLUDES THE CITIES OF...WEST POINT...WINONA...EUPORA...
MABEN AND MATHISTON.

MSZ072>074-230200-
FORREST MS-LAMAR MS-MARION MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
190 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 3 COUNTIES

IN SOUTH CENTRAL MISSISSIPPI

MARION

IN SOUTHEAST MISSISSIPPI

FORREST               LAMAR

THIS INCLUDES THE CITIES OF...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS AND HATTIESBURG.

LAZ016-023>026-MSZ043-047>049-053>055-059>065-230000-
CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA-
TENSAS LA-ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS-
FRANKLIN MS-HINDS MS-JEFFERSON MS-JEFFERSON DAVIS MS-
LAWRENCE MS-LINCOLN MS-MADISON MS-RANKIN MS-SIMPSON MS-
WARREN MS-

SEVERE THUNDERSTORM WATCH NUMBER 186 REMAINS VALID UNTIL 7 PM CDT
FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 5 PARISHES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             FRANKLIN
MADISON               TENSAS

IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                HINDS                 MADISON
RANKIN                SIMPSON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN

IN SOUTHEAST MISSISSIPPI

COVINGTON

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
VICKSBURG...TALLULAH...BROOKHAVEN...WINNSBORO...NATCHEZ...MAGEE...
MENDENHALL...PEARL...BRANDON...RICHLAND...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...FAYETTE...PORT GIBSON...PRENTISS...
BASSFIELD...MONTICELLO...NEW HEBRON...JACKSON...COLLINS...
MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH AND WATERPROOF.

CAB
Special weather statement, Apr 22, 3:17 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT FRI APR 22 2005

LAZ016-023>026-MSZ043-047>049-053>055-059>065-230000-
CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA-
TENSAS LA-ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS-
FRANKLIN MS-HINDS MS-JEFFERSON MS-JEFFERSON DAVIS MS-
LAWRENCE MS-LINCOLN MS-MADISON MS-RANKIN MS-SIMPSON MS-
WARREN MS-

SEVERE THUNDERSTORM WATCH NUMBER 186 REMAINS VALID UNTIL 7 PM CDT
FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             FRANKLIN
MADISON               TENSAS

IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                HINDS                 MADISON
RANKIN                SIMPSON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN

IN SOUTHEAST MISSISSIPPI

COVINGTON

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
VICKSBURG...TALLULAH...BROOKHAVEN...WINNSBORO...NATCHEZ...MAGEE...
MENDENHALL...PEARL...BRANDON...RICHLAND...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...FAYETTE...PORT GIBSON...PRENTISS...
BASSFIELD...MONTICELLO...NEW HEBRON...JACKSON...COLLINS...
MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH AND WATERPROOF.

MSZ031>033-037>039-044>046-050>052-056>058-066-072>074
-230200-
ATTALA MS-CHOCTAW MS-CLARKE MS-FORREST MS-JASPER MS-
JONES MS-KEMPER MS-LAMAR MS-LAUDERDALE MS-LEAKE MS-
LOWNDES MS-MARION MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-SCOTT MS-SMITH MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 190 REMAINS VALID UNTIL 9 PM CDT
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 19 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               LEAKE
SCOTT                 SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTHEAST MISSISSIPPI

LOWNDES               OKTIBBEHA

IN SOUTH CENTRAL MISSISSIPPI

MARION

IN SOUTHEAST MISSISSIPPI

FORREST               JONES                 LAMAR

THIS INCLUDES THE CITIES OF...COLUMBUS...KOSCIUSKO...FOREST...
MORTON...CARTHAGE...TAYLORSVILLE...RALEIGH...LAUREL...
BAY SPRINGS...HEIDELBERG...MACON...BROOKSVILLE...QUITMAN...
STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA...
DE KALB...SCOOBA...STARKVILLE...PHILADELPHIA...PEARL RIVER...
COLUMBIA...ACKERMAN...WEIR...WEST HATTIESBURG...LUMBERTON...
PURVIS...MERIDIAN...LOUISVILLE AND HATTIESBURG.

50

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:37 PM CDTSevere Thunderstorm WarningJANHinds, Rankin38 min
Apr 22, 3:45 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba90 min
Apr 22, 3:57 PM CDTSevere Thunderstorm WarningJANYazoo63 min
Apr 22, 4:16 PM CDTSevere Thunderstorm WarningJANKemper44 min
Apr 22, 4:19 PM CDTSevere Thunderstorm WarningJANRankin41 min
Apr 22, 4:26 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston94 min
Apr 22, 4:29 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo61 min
Apr 22, 4:35 PM CDTSevere Thunderstorm WarningJANRankin, Simpson55 min
Apr 22, 4:38 PM CDTSevere Thunderstorm WarningJANMadison37 min
Apr 22, 4:40 PM CDTSevere Thunderstorm WarningJANIssaquena35 min
Apr 22, 4:55 PM CDTSevere Thunderstorm WarningJANSmith50 min
Apr 22, 4:57 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston48 min
Apr 22, 4:59 PM CDTSevere Thunderstorm WarningJANHinds, Rankin61 min
Apr 22, 5:03 PM CDTTornado WarningJANKemper, Noxubee, Winston42 min
Apr 22, 5:11 PM CDTSevere Thunderstorm WarningJANLauderdale, Leake, Neshoba, Newton, Scott64 min
Apr 22, 5:12 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lamar, Marion48 min
Apr 22, 5:23 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo52 min
Apr 22, 5:25 PM CDTTornado WarningJANSimpson, Smith65 min
Apr 22, 5:32 PM CDTSevere Thunderstorm WarningJANJones58 min
Apr 22, 5:42 PM CDTTornado WarningJANRankin, Scott, Smith48 min
Apr 22, 5:46 PM CDTSevere Thunderstorm WarningJANJasper59 min
Apr 22, 5:56 PM CDTSevere Thunderstorm WarningJANCovington49 min
Apr 22, 5:56 PM CDTSevere Thunderstorm WarningJANKemper64 min
Apr 22, 5:59 PM CDTSevere Thunderstorm WarningJANHinds, Rankin61 min
Apr 22, 6:02 PM CDTSevere Thunderstorm WarningJANForrest, Lamar43 min
Apr 22, 6:06 PM CDTSevere Thunderstorm WarningJANJones54 min
Apr 22, 6:07 PM CDTSevere Thunderstorm WarningJANLauderdale38 min
Apr 22, 6:10 PM CDTTornado WarningJANCovington, Jones65 min
Apr 22, 6:13 PM CDTSevere Thunderstorm WarningJANClarke47 min
Apr 22, 6:14 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson61 min
Apr 22, 6:18 PM CDTSevere Thunderstorm WarningJANJasper, Smith57 min
Apr 22, 6:26 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale, Newton79 min
Apr 22, 6:34 PM CDTTornado WarningJANRankin, Simpson56 min
Apr 22, 6:46 PM CDTSevere Thunderstorm WarningJANJasper, Smith44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.